Alert archive / Louisiana / Small Craft Advisories in 2011

Small Craft Advisory 104, NWS Lake Charles, LA

October 18, 2011

NWS Lake Charles, LA issued this small craft advisory at Oct 18, 2011, 7:04 PM CDT. It took effect at Oct 19, 2011, 7:00 AM CDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Oct 18, 2011, 7:04 PM CDT (00:04 UTC)
In effect from
Oct 19, 2011, 7:00 AM CDT
Expired
Oct 20, 2011, 1:00 AM CDT
In force
18 hr
Issued by
NWS Lake Charles, LA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Oct 18, 4:59 PM CDT, 2 hours 5 minutes earlier.

Area forecast discussion, Oct 18, 4:59 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
459 PM CDT TUE OCT 18 2011

.DISCUSSION...
A VERY STRONG COLD FRONT HAS MOVED THROUGH THE REGION TODAY WITH
NORTHWEST WINDS AROUND 20 TO 25 MPH. BEAUMONT HAD A GUST TO 46 MPH
THIS AFTERNOON. ALMOST KITE FLYING WEATHER. UNDER SUNNY SKIES
TEMPS IN SOUTHEAST TEXAS HAVE CLIMBED INTO THE LOW TO MID 70S
WHILE THE CLOUD SHIELD OVER SOUTHERN LOUISIANA HAS HELD TEMPS TO
THE UPPER 50S TO LOWER 60S.

TONIGHT THE WINDS WILL TAPER OFF A BIT WITH THE RH VALUES
CLIMBING. WINDS WILL REMAIN UP OVERNIGHT. BY SUNRISE LOOKING AT
TEMPS AROUND THE MID 40S. CONTD COOL AND DRY AIR WILL BE PUMPED
INTO THE REGION TOMORROW AS WINDS WILL AGAIN PICK BACK UP BECOMING
BREEZE BY THE LATE MORNING HOURS...RH VALUES ARE EXPECTED TO FALL
TO AROUND 20 TO 30 PERCENT DURING THE AFTERNOON HOURS AND REMAIN
THERE TILL THE LATE AFTERNOON HOURS BEFORE CLIMBING.

THE PRESSURE GRADIENT WILL FINALLY BEGIN TO RELAX LATE TOMORROW
AFTERNOON INTO THE EVENING. THE COLDEST DAY OF THIS SEASON WILL
SEE THURSDAY MORNING TEMPS STARTING OUT IN THE UPPER 30S LAKES
REGION OF SOUTHEAST TEXAS AND CENTRAL LOUISIANA. A BIT WARMER
TOWARDS THE COAST WITH MID 40S.

THURSDAY WILL SEE THE BEGINNING OF A SLOW WARM-UP BUT IT IS GOING
TO TAKE SOME TIME. POSSIBLE SHOWERS ON SUNDAY AFTERNOON AS A
SHORTWAVE MOVES DOWN FROM THE NORTHWEST AND THROUGH THE REGION.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  46  72  42  73  48 /   0   0   0   0   0
KBPT  47  72  44  75  50 /   0   0   0   0   0
KAEX  42  67  38  69  42 /   0   0   0   0   0
KLFT  48  69  42  71  45 /   0   0   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...RED FLAG WARNING FROM 9 AM TO 7 PM CDT WEDNESDAY FOR THE
     FOLLOWING ZONES: ACADIA...ALLEN...AVOYELLES...BEAUREGARD...
     CALCASIEU...CAMERON...EVANGELINE...IBERIA...JEFFERSON
     DAVIS...LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST.
     LANDRY...ST. MARY...UPPER ST. MARTIN...VERMILION...VERNON.

     FIRE WEATHER WATCH UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: ACADIA...AVOYELLES...EVANGELINE...IBERIA...
     LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST. LANDRY...ST.
     MARY...UPPER ST. MARTIN...VERMILION.

     WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: ACADIA...ALLEN...AVOYELLES...BEAUREGARD...
     CALCASIEU...CAMERON...EVANGELINE...IBERIA...JEFFERSON
     DAVIS...LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST.
     LANDRY...ST. MARY...UPPER ST. MARTIN...VERMILION...VERNON.

     RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: ALLEN...BEAUREGARD...CALCASIEU...CAMERON...JEFFERSON
     DAVIS...VERNON.

TX...RED FLAG WARNING FROM 9 AM TO 7 PM CDT WEDNESDAY FOR THE
     FOLLOWING ZONES: HARDIN...JEFFERSON...NORTHERN JASPER...
     NORTHERN NEWTON...ORANGE...SOUTHERN JASPER...SOUTHERN
     NEWTON...TYLER.

     WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: HARDIN...JEFFERSON...NORTHERN JASPER...NORTHERN
     NEWTON...ORANGE...SOUTHERN JASPER...SOUTHERN NEWTON...TYLER.

     RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: HARDIN...JEFFERSON...NORTHERN JASPER...NORTHERN
     NEWTON...ORANGE...SOUTHERN JASPER...SOUTHERN NEWTON...TYLER.

GM...SMALL CRAFT ADVISORY UNTIL 1 AM CDT THURSDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT
     20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA
     OUT 20 NM...COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY LA OUT 20 NM...WATERS FROM INTRACOASTAL
     CITY TO CAMERON LA FROM 20 TO 60 NM...WATERS FROM CAMERON
     LA TO HIGH ISLAND TX FROM 20 TO 60 NM...WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 1 AM CDT WEDNESDAY FOR THE FOLLOWING
     ZONES: CALCASIEU LAKE...SABINE LAKE...VERMILION BAY.

&&
Hazardous weather outlook, Oct 18, 5:49 AM CDT, 13 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
549 AM CDT TUE OCT 18 2011

LAZ027>033-041>045-051>055-TXZ180-201-215-216-259>262-191115-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-HARDIN-
JEFFERSON-ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-
SOUTHERN NEWTON-
549 AM CDT TUE OCT 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LA...CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA...SOUTHEAST TEXAS AND TX.

.DAY ONE...TODAY AND TONIGHT
A STRONG COLD FRONT WILL MOVE ACROSS THE REGION ON TODAY (TUESDAY).
MUCH DRIER AND UNSEASONABLY COOL CONDITIONS WILL OCCUR BEHIND THE
FRONT ALONG WITH STRONG AND GUSTY NORTHERLY WINDS.

THE FOLLOWING HAZARDS WILL BE IN EFFECT WITH THIS SYSTEM:

WIND ADVISORY THROUGH TUESDAY EVENING...WITH SUSTAINED WINDS
AROUND 20 MPH WITH FREQUENT HIGHER GUSTS.

HIGH FIRE DANGER THROUGH TUESDAY EVENING WITH A RED FLAG WARNING
FOR SOUTHEAST TEXAS...AS WELL AS WEST CENTRAL AND SOUTHWEST
LOUISIANA...WITH VERY DRY GROUND FUELS...SUSTAINED 20 FOOT WINDS
BETWEEN 15 AND 20 MPH WITH FREQUENT HIGHER GUSTS...AND MINIMUM
RELATIVE HUMIDITY VALUES BETWEEN 25 AND 35 PERCENT. A FIRE WEATHER WATCH
WILL BE IN EFFECT FOR EAST CENTRAL AND SOUTH CENTRAL
LOUISIANA...WITH VERY DRY GROUND FUELS...SUSTAINED 20 FOOT WINDS
BETWEEN 15 AND 20 MPH WITH FREQUENT HIGHER GUSTS...AND MINIMUM
RELATIVE HUMIDITY VALUES BETWEEN 40 AND 45 PERCENT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
VERY DRY CONDITIONS WITH STRONG AND GUSTY NORTHERLY WINDS
REDEVELOPING ON WEDNESDAY WILL AGAIN BRING A HIGH FIRE DANGER WITH
THE POSSIBILITY OF RED FLAG WARNINGS FOR THE ENTIRE AREA. WINDS
WILL DECREASE ON THURSDAY WITH A GRADUAL MODIFICATION OF THE
AIRMASS THROUGH THE WEEKEND..

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ430-432-435-450-452-455-470-472-475-191115-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
549 AM CDT TUE OCT 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
A STRONG COLD FRONT WILL MOVE ACROSS THE COASTAL WATERS TODAY (TUESDAY).
NORTHERLY WINDS WILL INCREASE BEHIND THIS SYSTEM AND BECOME QUITE
GUSTY...WITH SOME GUSTS AROUND GALE FORCE...ESPECIALLY BEYOND 20
NM...WITH SEAS BUILDING AND BECOMING ROUGH. A SMALL CRAFT ADVISORY
WILL BE IN EFFECT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE STRONG NORTHERLY WINDS WILL CONTINUE FOR THE COASTAL WATERS
THROUGH WEDNESDAY NIGHT WITH SMALL CRAFT ADVISORY CONDITIONS. THE
WINDS WILL DECREASE ON THURSDAY WITH MAINLY LIGHT TO MODERATE
WINDS PREVAILING THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

RUA

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 7:04 PM CDTGale WarningLCH12 hr
Oct 19, 9:29 AM CDTLow Water AdvisoryLCH9 hr

Nearby

Small Craft Advisories in Louisiana, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.